MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 11404930
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that the tubing ballooned in the pump segment.Medication infusing at the time was an antibiotic.There were no issues after the tubing was replaced.Received a copy of the customer's sus voluntary event report from fda which states, ¿tubing bubbled out during administration.Tubing was on a pump with antibiotic.".
 
Additional Manufacturer Narrative
The customer¿s report that the tubing ballooned in the pump segment was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.During inspection it was observed that the silicone segment tubing had a slight bulge, discoloration, and was weakened just below the upper fitment.Clear liquid was observed inside the set¿s tubing and drip chamber.No other abnormalities were observed on the set during visual inspection.The silicone segment was analyzed and the walls were found to be concentric.The ballooning is caused by excess pressure within the silicone tubing segment.The root cause for the source of the excessive pressure is unknown.
 
Event or Problem Description
It was reported that the tubing "ballooned" in the pump segment.Medication infusing at the time was an antibiotic.There were no issues after the tubing was replaced.Although requested, there is no further patient or event information available.Received a copy of the customer's sus voluntary event report from fda which states, ¿tubing bubbled out during administration.Tubing was on a pump with antibiotic.".
 
Event or Problem Description
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9275554
Report Number9616066-2019-03126
Device Sequence Number11364912
Product Code FPA
UDI-Device Identifier07613203021197
UDI-Public7613203021197
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11404930
Device Catalogue Number11404930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/06/2020
01/10/2020
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE: UNK.; THERAPY DATE: (B)(6) 2019.